MAUDE Adverse Event Report: VERTIFLEX INC. SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

VERTIFLEX INC. SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9816
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model # 101-9814, lot# 700036, description: superion ids 14mm.
 
Event or Problem Description
A report was received that following the initial implant of a spacer the physician decided to try a larger spacer.The initial spacer was explanted and while trying to implant a larger spacer it was discovered that the implanting instruments were not holding firm.The physician removed everything from the patient and it was determined there was a spinous process fracture at l4.The physician decided to not implant the patient.There were no increased risk factors for a spinous process fracture.There was no unusual or contraindicated anatomy as well as there was no associated signs or symptoms of a spinous process fracture.The patient was reportedly doing well following the procedure.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
VERTIFLEX INC.
2714 loker ave. west
suite 100
carlsbad CA
MDR Report Key9663256
Report Number3006630150-2020-00345
Device Sequence Number14142356
Product Code NQO
UDI-Device Identifier00884662000567
UDI-Public00884662000567
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model Number101-9816
Device Catalogue Number101-9816
Device Lot Number800130
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;